Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 16, NWS Midland/Odessa, TX

March 21, 201318 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 21, 2013, 4:35 AM CDT for 18 counties in Texas. It took effect at Mar 21, 2013, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2013, 4:35 AM CDT (09:35 UTC)
In effect from
Mar 21, 2013, 12:00 PM CDT
Expired
Mar 21, 2013, 10:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2886 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS84 KMAF 210935
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT THU MAR 21 2013

...A RED FLAG WARNING IS IN EFFECT THURSDAY AND FRIDAY AFTERNOON
FOR MUCH OF SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS FOR 20 FT
WINDS OF 20 MPH OR GREATER...MINIMUM RELATIVE HUMIDITIES OF 15
PERCENT OR LESS...AND HIGH FIRE DANGER...

.WINDY...DRY...AND WARM CONDITIONS ARE EXPECTED TODAY AND FRIDAY
ACROSS MUCH OF SOUTHEASTERN NEW MEXICO SOUTH INTO FAR WEST TEXAS.
HIGHS TEMPERATURES FROM THE MID 70S AT HIGHER ELEVATIONS OF THE
GUADALUPES TO THE LOWER 90S IN THE PECOS RIVER VALLEY WILL CAUSE
RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT. THIS ALONG WITH
WEST WINDS INCREASING TO 35 TO 45 MPH IN THE MOUNTAINS TO 20 TO
30 MPH ACROSS THE ADJACENT LOWLANDS AND A HIGH FIRE DANGER WILL
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

IN THESE CONDITIONS...OUTDOOR BURNING OR WELDING...OPEN FLAMES...
TOSSING LIT CIGARETTES OUT CAR WINDOWS...OR ANY ACTIVITY THAT
COULD GENERATE SPARKS MAY IGNITE VERY DRY GRASSES AND COULD
RESULT IN DANGEROUS WIND-DRIVEN WILDFIRES.

TXZ080-211045-
/O.CAN.KMAF.FW.A.0015.130321T1700Z-130323T0300Z/
MARFA PLATEAU-
435 AM CDT THU MAR 21 2013

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR THE MARFA PLATEAU...

WINDS ARE NOT EXPECTED TO REACH THE REQUIRED SPEEDS FOR A RED
FLAG WARNING...THEREFORE THE FIRE WEATHER WATCH HAS BEEN
CANCELLED.

$$

NMZ114-115-TXZ057-058-074-258-212145-
/O.UPG.KMAF.FW.A.0015.130321T1700Z-130323T0300Z/
/O.NEW.KMAF.FW.W.0017.130322T1800Z-130323T0300Z/
/O.NEW.KMAF.FW.W.0016.130321T1700Z-130322T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
435 AM CDT THU MAR 21 2013 /335 AM MDT THU MAR 21 2013/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY
FOR SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...THE VAN HORN
CORRIDOR...AND THE DAVIS MOUNTAINS...
...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM
CDT /9 PM MDT/ FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR
SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...THE VAN HORN
CORRIDOR...AND THE DAVIS MOUNTAINS...

* WIND...GUADALUPE MOUNTAINS...WEST WINDS 35 TO 50 MPH WITH GUSTS
  TO 70 MPH. ELSEWHERE...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40
  MPH. 

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ059-212145-
/O.NEW.KMAF.FW.W.0016.130321T1700Z-130322T0300Z/
/O.NEW.KMAF.FW.W.0017.130322T1800Z-130323T0300Z/
LOVING-
435 AM CDT THU MAR 21 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR LOVING COUNTY...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR LOVING COUNTY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 1 PM
TO 10 PM CDT FRIDAY. 

* WIND...WEST WINDS 15 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
078 
WWUS84 KMAF 211552 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1052 AM CDT THU MAR 21 2013

...A RED FLAG WARNING IS IN EFFECT THURSDAY AND FRIDAY AFTERNOON
FOR MUCH OF SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS FOR 20 FT
WINDS OF 20 MPH OR GREATER...MINIMUM RELATIVE HUMIDITIES OF
15 PERCENT OR LESS...AND HIGH FIRE DANGER...

...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY THIS
EVENING FOR THE PERMIAN BASIN FOR 20 FT WINDS OF 20 MPH OR
GREATER...MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND
HIGH FIRE DANGER...

.WINDY...DRY...AND WARM CONDITIONS ARE EXPECTED THIS AFTERNOON
AND FRIDAY ACROSS MUCH OF SOUTHEASTERN NEW MEXICO SOUTH AND EAST
INTO WEST TEXAS. HIGHS TEMPERATURES FROM THE MID 70S AT HIGHER
ELEVATIONS OF THE GUADALUPES TO THE LOWER 90S IN THE PECOS RIVER
VALLEY WILL CAUSE RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT.
THIS ALONG WITH WEST WINDS INCREASING TO 30 TO 45 MPH IN THE
MOUNTAINS TO 20 TO 30 MPH ACROSS MUCH OF THE LOWLANDS AND HIGH
FIRE DANGER WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

TXZ045>048-050>053-060>063-067>070-075-080-220300-
/O.EXA.KMAF.FW.W.0016.130321T1700Z-130322T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-
1052 AM CDT THU MAR 21 2013

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN...

* WIND...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-115-TXZ057>059-074-258-220300-
/O.CON.KMAF.FW.W.0016.130321T1700Z-130322T0300Z/
/O.CON.KMAF.FW.W.0017.130322T1800Z-130323T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
1052 AM CDT THU MAR 21 2013 /952 AM MDT THU MAR 21 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS
PECOS AND SOUTHEAST NEW MEXICO PLAINS

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
10 PM CDT /9 PM MDT/ FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...
UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO PLAINS...

* WIND...GUADALUPE MOUNTAINS...WEST WINDS 30 TO 50 MPH WITH GUSTS
  TO 65 MPH. ELSEWHERE...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40
  MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
583 
WWUS84 KMAF 211844
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
144 PM CDT THU MAR 21 2013

...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING 
AND FRIDAY AFTERNOON AND EVENING FOR MUCH OF SOUTHEASTERN NEW
MEXICO AND FAR WEST TEXAS FOR 20 FT WINDS OF 20 MPH OR GREATER...
MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE
DANGER...

...RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING FOR
THE PERMIAN BASIN FOR 20 FT WINDS OF 20 MPH OR GREATER...MINIMUM
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE
DANGER...

.WINDY...DRY...AND WARM CONDITIONS ARE EXPECTED THROUGH EARLY
THIS EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING ACROSS MUCH
OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. HIGHS TEMPERATURES
FROM THE MID 70S AT HIGHER ELEVATIONS OF THE GUADALUPES TO THE
LOWER 90S IN THE PECOS RIVER VALLEY WILL CAUSE RELATIVE HUMIDITIES
TO DROP BELOW 15 PERCENT. THIS ALONG WITH WEST WINDS INCREASING TO
30 TO 45 MPH IN THE MOUNTAINS TO 20 TO 30 MPH ACROSS PORTIONS 
OF THE LOWLANDS AND HIGH FIRE DANGER WILL PRODUCE DANGEROUS FIRE
WEATHER CONDITIONS.

NMZ114-115-TXZ057>059-074-258-220300-
/O.CON.KMAF.FW.W.0016.000000T0000Z-130322T0300Z/
/O.CON.KMAF.FW.W.0017.130322T1800Z-130323T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
144 PM CDT THU MAR 21 2013 /1244 PM MDT THU MAR 21 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS
PECOS AND SOUTHEAST NEW MEXICO PLAINS...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
10 PM CDT /9 PM MDT/ FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...
UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO PLAINS...

* WIND...GUADALUPE MOUNTAINS...WEST WINDS 30 TO 50 MPH WITH 
  GUSTS TO 65 MPH. ELSEWHERE...WEST WINDS 20 TO 30 MPH WITH GUSTS 
  TO 40 MPH. 

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-060>063-067>070-075-080-220300-
/O.CON.KMAF.FW.W.0016.000000T0000Z-130322T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-
144 PM CDT THU MAR 21 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN
AND MARFA PLATEAU...

* WIND...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
935 
WWUS84 KMAF 220325
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1025 PM CDT THU MAR 21 2013

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EVENING
FOR MUCH OF SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS FOR 20 FT
WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITIES OF 15
PERCENT OR LESS...AND HIGH FIRE DANGER...

.WINDY...DRY...AND WARM CONDITIONS ARE EXPECTED FRIDAY AFTERNOON
AND EVENING ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS.
HIGHS TEMPERATURES FROM THE MID 70S AT HIGHER ELEVATIONS OF THE
GUADALUPES TO THE LOWER 90S IN THE PECOS RIVER VALLEY WILL CAUSE
RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT. THIS ALONG WITH WEST
WINDS INCREASING TO 30 TO 45 MPH IN THE MOUNTAINS TO 20 TO 30 MPH
ACROSS PORTIONS OF THE LOWLANDS AND HIGH FIRE DANGER WILL PRODUCE
DANGEROUS FIRE WEATHER CONDITIONS.

NMZ114-115-TXZ057>059-074-258-221200-
/O.EXP.KMAF.FW.W.0016.000000T0000Z-130322T0300Z/
/O.CON.KMAF.FW.W.0017.130322T1800Z-130323T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
1025 PM CDT THU MAR 21 2013 /925 PM MDT THU MAR 21 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
10 PM CDT /9 PM MDT/ FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... AND UPPER
TRANS PECOS...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... AND
UPPER TRANS PECOS...

* WIND...GUADALUPE MOUNTAINS...WEST WINDS 30 TO 50 MPH WITH 
  GUSTS TO 65 MPH. ELSEWHERE...WEST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 40 MPH. 

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-060>063-067>070-075-080-220430-
/O.EXP.KMAF.FW.W.0016.000000T0000Z-130322T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-
1025 PM CDT THU MAR 21 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE PERMIAN BASIN...

WIND SPEEDS HAVE DECREASED AND THE WARNING WAS ALLOWED TO EXPIRE.

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:52 AM CDT, 43 minutes earlier.

Area forecast discussion, Mar 21, 3:52 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
352 AM CDT THU MAR 21 2013

.DISCUSSION...
A SIGNIFICANT WARMUP IS ON TAP FOR TODAY AS A SURFACE TROUGH
CONTINUES TO DEVELOP LEE OF THE ROCKIES IN ADVANCE OF AN UPPER LEVEL
SYSTEM NOW ENTERING THE PACIFIC NORTHWEST THIS MORNING. EXPECT
AFTERNOON HIGH TEMPERATURES TO GENERALLY BE IN THE MID TO UPPER 80S
WITH SOME 90S IN THE LOWER ELEVATIONS OF THE PECOS AND RIO GRANDE
RIVER VALLEYS. WESTERLY WINDS WILL INCREASE ACROSS THE REGION TODAY
WITH THE HELP OF INCREASING ZONAL FLOW ALOFT. HIGH WINDS ARE
EXPECTED TO DEVELOP IN THE GUADALUPE MOUNTAINS BY MID DAY AND A HIGH
WIND WARNING REMAINS IN EFFECT FOR THIS AREA THROUGH THIS EVENING.
SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH WILL
BE POSSIBLE. WINDS WILL DECREASE BELOW HIGH WIND WARNING CRITERIA
SHORTLY AFTER SUNSET TONIGHT. CRITICAL FIRE WEATHER CONDITIONS WILL
ALSO BE POSSIBLE ACROSS PORTIONS OF THE REGION TODAY...PLEASE SEE
THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.

A COLD FRONT IS EXPECTED TO PUSH THROUGH THE NORTHEASTERN ZONES
FRIDAY MORNING THEN STALL SOMETIME BEFORE IT GETS TO THE PECOS
RIVER. NOT ENTIRELY SURE HOW FAR SOUTHWEST THIS FRONT WILL MAKE IT
AND THIS CONTINUES TO BE PROBLEMATIC FOR FORECASTING FRIDAY HIGH
TEMPERATURES FOR THE PERMIAN BASIN REGION. THERE WILL STILL APPEAR
TO BE A SHARP TEMPERATURE GRADIENT ACROSS THIS AREA...RANGING FROM
THE LOW 60S NORTHEAST TO THE MID 80S IN THE TRANS PECOS.
ELSEWHERE...EXPECT TEMPERATURES TO TOP OUT IN THE UPPER 70S TO LOW
80S WITH A FEW LOCATIONS REACHING 90 ALONG THE RIO GRANDE. WEST OF
THE FRONT...WESTERLY WINDS ARE EXPECTED TO INCREASE AND RESULT IN
HIGH WINDS IN THE GUADALUPE MOUNTAINS ONCE AGAIN. WIND SPEEDS WILL
REMAIN ELEVATED INTO THE OVERNIGHT HOURS AS AN UPPER LEVEL TROUGH
DIVES SOUTHEAST INTO THE FOUR CORNERS REGION...AND EVENTUALLY
SWINGING THROUGH THE TEXAS PANHANDLE ON SATURDAY. UNFORTUNATELY
THIS WILL ONLY LEAD TO CONTINUED DRY CONDITIONS AND ELEVATED
WESTERLY WINDS FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. CURRENTLY
HAVE THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS ENDING
SATURDAY MORNING BUT THIS WILL LIKELY BE EXTENDED THROUGH SATURDAY
AFTERNOON IN LATER FORECAST PACKAGES.

A STRONG COLD FRONT IS STILL EXPECTED TO MOVE SOUTH THROUGH THE
CWA SATURDAY NIGHT WITH THE DEPARTURE OF THE UPPER TROUGH. THIS
FRONT WILL SHIFT WINDS TO THE NORTH AND USHER IN MUCH COOLER
TEMPERATURES FOR SUNDAY. THE COOLER AIR WILL BE SLOW TO BUDGE WITH
A SURFACE RIDGE DOMINATING MUCH OF THE US FOR A FEW DAYS. EXPECT
AFTERNOON TEMPERATURES GENERALLY IN THE MID 50S TO THE MID 60S
AREAWIDE SUNDAY THROUGH TUESDAY WITH THE LINGERING POSSIBILITY OF
FREEZING TEMPERATURES ACROSS NORTHERN PORTIONS OF THE FA EACH
MORNING. TEMPERATURES WILL SLOWLY BEGIN TO WARM WEDNESDAY THROUGH
THE END OF NEXT WEEK.

&&

.FIRE WEATHER...
DRY AIR IN PLACE THIS MORNING...COMBINED WITH INCREASING WINDS AHEAD
OF AN UPPER LEVEL TROUGH WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS FROM SOUTHEAST NEW MEXICO INTO THE DAVIS MOUNTAINS THIS
AFTERNOON. STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS AND
SOME OF THIS WILL MIX EAST INTO THE ADJACENT PLAINS. MINIMUM
AFTERNOON HUMIDITIES WILL BE BELOW 15 PERCENT AREAWIDE HOWEVER
ABUNDANT UPPER LEVEL CLOUDS WILL INHIBIT STRONGER WINDS FROM MIXING
TO THE SURFACE FROM THE BIG BEND INTO THE PERMIAN BASIN.

WINDS WILL DIMINISH TONIGHT...BUT FAIR TO POOR RECOVERY WILL LEAD TO
ANOTHER DRY DAY ON FRIDAY. A WEAK COLD FRONT WILL MOVE ADVANCE AS
FAR AS THE PECOS RIVER FRIDAY AFTERNOON BRINGING A WIND SHIFT AND
LIGHTER WINDS TO THE EASTERN HALF OF THE AREA THOUGH OUT WEST WINDY
CONDITIONS ARE AGAIN EXPECTED CREATING MORE CRITICAL FIRE WEATHER
CONDITIONS.

SATURDAY WILL BE A REPEAT WITH THE FRONT RETREATING BACK NORTH AND
VERY DRY AIR AGAIN ACROSS THE ENTIRE AREA. SATURDAY WILL SEE THE
MOST EXTENSIVE AREA OF FIRE WEATHER CONDITIONS POSSIBLY INCLUDING
THE ENTIRE CWA AS WINDY CONDITIONS SPREAD EAST INTO THE EASTERN
BASIN AND WESTERN LOW ROLLING PLAINS. THERE IS SOME UNCERTAINTY IN
THE STRENGTH OF THE WINDS ON SATURDAY WITH SPEEDS MARGINAL FOR
CRITICAL FIRE WEATHER CONDITIONS...THEREFORE WILL HOLD OFF ISSUING A
WATCH AT THIS TIME AND WILL WAIT FOR HIGHER CONFIDENCE. A COLD FRONT
SUNDAY WILL INCREASE RELATIVE HUMIDITIES TO AT OR ABOVE 15 PERCENT
ALLEVIATING FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 87  47  76  49  /   0   0   0   0
BIG SPRING TX              86  47  73  51  /   0   0   0   0
CARLSBAD NM                89  48  81  49  /   0   0   0   0
DRYDEN TX                  90  59  92  58  /   0   0   0   0
FORT STOCKTON TX           90  56  84  56  /   0   0   0   0
GUADALUPE PASS TX          77  48  70  48  /   0   0   0   0
HOBBS NM                   84  47  76  45  /   0   0   0   0
MARFA TX                   81  42  77  41  /   0   0   0   0
MIDLAND INTL AIRPORT TX    86  47  79  50  /   0   0   0   0
ODESSA TX                  86  48  80  52  /   0   0   0   0
WINK TX                    88  47  84  50  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING FROM NOON FRIDAY TO 6 AM MDT SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM NOON TO 9 PM MDT FRIDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM NOON FRIDAY TO 6 AM MDT SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9
     PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
     LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM
     MDT/ FRIDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

&&

10/27
Hazardous weather outlook, Mar 20, 2:53 PM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT WED MAR 20 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-212000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
253 PM CDT WED MAR 20 2013 /153 PM MDT WED MAR 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BEGINNING
THURSDAY AFTERNOON AND CONTINUING THROUGH SATURDAY MORNING. A HIGH
WIND WARNING IS IN EFFECT FOR THIS AREA.

THE COMBINATION OF DRY...WARM...AND WINDY CONDITIONS WILL FAVOR
RAPID FIRE GROWTH AND SPREAD THURSDAY THROUGH SATURDAY. A FIRE
WEATHER WATCH IS IN EFFECT FOR MUCH OF SOUTHEASTERN NEW MEXICO AND
FAR WEST TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:45 AM CDTHigh Wind WarningMAFEddy71 hr
Mar 21, 4:35 AM CDTRed Flag WarningMAF38 hr
Mar 21, 10:47 AM CDTWind AdvisoryMAFEddy13 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.